Thunderstorm Wind, Simpson
- When
- August 10, 4:54 PM CST
- Where
- Simpson County, 1.36 mi ENE of Shivers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.808, -89.979
A few trees were blown down across Shivers Road.
On August 10th, the region saw scattered thunderstorms develop during the afternoon hours. A couple of these storms became severe and produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
On August 10th, the region saw scattered thunderstorms develop during the afternoon hours. A couple of these storms became severe and produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 10, 3:12 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT FRI AUG 10 2007
.SHORT TERM...TONIGHT THROUGH SUNDAY.
HOT AND DRY FOR MOST OF THE CWA. THOUGHT DRY AIR WILL BE STRONG
ENOUGH TO LIMIT ANY THUNDERSTORM DEVELOPMENT TODAY...BUT A FEW
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE EASTERN PORTIONS OF
THE CWA...LIKELY ALONG THE SLOW MOVING BOUNDARY. MOISTURE VALUES WERE
A SLIGHTLY HIGHER TO THE EAST. ADDED ISOLATED THUNDERSTORMS TO THE
GRIDS...BUT WILL NOT ADD PRE-FIRST PERIOD TO THE FORECAST AT THIS
POINT. MAY HAVE TO ADD ISOLATED WORDING FOR AREAS ALONG AND SOUTH OF
20...WITH ANOTHER SHOWER POPPING UP OVER NORTHEAST LOUISIANA.
DOWNBURST POTENTIAL WAS THERE WITH THE AREA BEING SO HOT...NMM HAD
PEAK GUST OF 40KTS...WILL CONTINUE TO WATCH STORMS. WITH ACTIVITY SO
ISOLATED IN NATURE WILL LEAVE OUT OF THE HWO FOR NOW. LOOKING AT
UPSTREAM VALUES SHOULD SEE A SIGNIFICANT DROP IN THE DEWPOINTS
THROUGH THE EVENING. TEMPERATURES LAST NIGHT WERE STILL WARM...BUT
LOOKING FOR COOLER TEMPS TONIGHT AND LOWER RH VALUES TOMORROW...SO
WILL NOT EXTEND THE HEAT ADVISORY THROUGH SATURDAY. CONDITIONS WILL
BE MARGINAL FOR AREAS OF SOUTH OF INTERSTATE 20...NOT SURE AT THIS
POINT HOW FAR SOUTH THE DRY AIR WILL SPREAD. THE BOUNDARY HAS NOT
PROGRESSED MUCH THIS AFTERNOON AND THE DRY AIR WAS FINALLY MOVING
INTO THE HIGHWAY 82 CORRIDOR...MEANWHILE THE TEMPERATURES CONTINUE TO
RISE INTO THE LOWER 100S. THE AREA WAS SEEING RECORD BREAKING
VALUES...WITH RECORDS TIED AT JACKSON AND MERIDIAN AND BROKEN AT
VICKSBURG AND GREENWOOD. AS FAR AS TEMPS GO...RAISED TEMPS A DEGREE
OR TWO TONIGHT...MAINLY ACROSS THE SOUTH. DO NOT THINK ENTIRE AREA
WILL COOL ENOUGH TO GET TO 70 ACROSS THE SOUTH. DID NOT STRAY FROM
THE GFS ON THE HIGHS...LOWER 100S SEEMED OK FOR SATURDAY AND SUNDAY.
THINKING DRY AIR WILL AT LEAST MAKE IT TO I-20 BY TOMORROW AFTERNOON
AND MAINTAIN THROUGH THE WEEKEND. THE UPPER RIDGE SHIFTS WEST
SLIGHTLY...BUT SEEMS TO MAINTAIN A STRONG HOLD ON THE AREA...SO HOT
AND DRY CONDITIONS WILL PREVAIL THROUGH THE PERIOD.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY.
THE HEAT WAVE WILL CONTINUE WELL INTO NEXT WEEK AS THE
STOUT UPPER RIDGE WILL DOMINATE THE CENTRAL AND SOUTHERN PORTIONS OF
THE US AND HELP TO KEEP VERY WARM LOW LEVEL TEMPS IN PLACE. PREV
LONG TERM FORECAST LOOKS GOOD AS LATEST OPERATIONAL GUID/ENSEMBLE
GUID ARE VERY SIMILAR TO PREV RUNS AND CONSISTENT AMONG EACH OTHER.
LATEST GUID CONTINUES TO SHOW LARGE POSITIVE ANOMALIES WITH THE
UPPER RIDGE FOR THIS WEEKEND INTO EARLY NEXT WEEK WITH 2-3 STANDARD
DEVIATIONS ABOVE CLIMO. H85 TEMPS ARE EVEN HIGHER WITH LARGE AREAS
3-5 STANDARD DEVIATIONS ABOVE CLIMO. THIS STRONGLY SUPPORTS TRIPLE
DIGITS WITH SEVERAL RECORDS LIKELY BEING SET BEFORE ITS ALL OVER.
SPEAKING OF RECORDS...ALL TIME HIGH TEMP RECORDS RANGE FROM 105-107
AT MOST SITES ACROSS THE CWA. BASED ON THE EXTREME H85 TEMP
ANOMALIES FORECAST...WE MAY THREATEN SOME ALL TIME RECORDS NEXT WEEK.
DECIDING ON ANY HEAT RELATED PRODUCTS DURING THAT TIME MAY BE MORE
DIFFICULT. THIS IS BASED THE SOMEWHAT COOLER OVERNIGHT LOWS AND RH
VALUES OF 30-35%. THIS WOULD ONLY RESULT IN HEAT INDICES A FEW
DEGREES WARMER THAN THE AIR TEMP. HOWEVER...WITH THE AIR TEMPS IN
THE EXTREME CATEGORY AND STEADILY WARMING OVERNIGHT LOWS...THE
MIDDLE TO LATER PART OF NEXT WEEK MAY BE PRIME AGAIN FOR HEAT
RELATED ADVISORIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 67 102 70 102 / 0 0 0 0
MERIDIAN 68 102 71 101 / 1 0 0 0
VICKSBURG 67 102 69 102 / 0 0 0 0
HATTIESBURG 71 102 73 101 / 5 0 0 0
NATCHEZ 68 99 71 99 / 4 0 0 0
GREENVILLE 66 103 68 102 / 0 0 0 0
GREENWOOD 66 100 69 102 / 0 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MSZ018-019-025>066-
072>074.
LA...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARZ074-075.
&&
07/36HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 413 PM CDT FRI AUG 10 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 413 PM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY ISOLATED STRONG STORMS WILL BE POSSIBLE FOR AREAS ALONG AND SOUTH OF INTERSTATE 20 THROUGH THE EVENING. A WEAK BOUNDARY WAS MOVING THROUGH THE AREA GENERATING A FEW THUNDERSTORMS. WITH THE AREA BEING SO HOT AND PLENTY OF DRY AIR FLOWING INTO THE AREA...THERE IS THE POTENTIAL FOR DOWNBURSTS WITH ANY STORM THAT DEVELOPS. DAMAGING WIND GUSTS TO 50 MPH WILL BE THE PRIMARY CONCERN WITH ANY STRONG THUNDERSTORM. FREQUENT DANGEROUS LIGHTNING WILL ALSO BE LIKELY. A FEW STORMS MAY BRIEFLY REACH SEVERE LIMITS. CONDITIONS WILL REMAIN HOT AND HUMID ACROSS THE REGION THROUGH THE EVENING. TEMPERATURES AROUND THE AREA HAVE ALREADY REACHED 100 DEGREES...PUSHING HEAT INDEX VALUES UP TO 110 DEGREES OR SLIGHTLY ABOVE IN MANY LOCATIONS. WITH TEMPERATURES REMAINING IN THE UPPER 90S THROUGH AT 6 PM...CONDITIONS WILL REMAIN FAVORABLE FOR HEAT STRESS THROUGH THE EARLY EVENING. DRY AIR WILL CONTINUE TO SINK SOUTH INTO THE AREA THIS EVENING...HELPING TO LOWER HUMIDITY VALUES. HOWEVER...AFTERNOON TEMPERATURES WILL LIKELY BE A FEW DEGREES WARMER...WITH MOST LOCATIONS AT OR ABOVE 100 DEGREES SATURDAY. FOR LOCATIONS NORTH OF INTERSTATE 20 HEAT INDEX VALUES WILL LIKELY REMAIN BELOW 105 DEGREES. IN AREAS SOUTH OF INTERSTATE 20 HOT TEMPERATURES AND SLIGHTLY HIGHER HUMIDITY VALUES MAY BRING HEAT INDEX VALUES NEAR 105...BUT HEAT ADVISORY CONDITIONS WERE NOT EXPECTED TO BE MET. PERSONS VENTURING OUTDOORS SHOULD CONTINUE TO MONITOR CONDITIONS TO AVOID HEAT RELATED ILLNESS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY DRIER AIR WILL LEAD TO LOWER HUMIDITY AND COOLER MORNING LOWS SUNDAY. HOWEVER...THE AIR TEMPERATURE WILL REMAIN HOT...LIKELY HOTTER THAN THE PAST WEEK. HEAT INDICES WILL INCREASE AGAIN TO ABOVE 105 AS WE GO INTO THE MIDDLE OF NEXT WEEK. PERSONS SHOULD KEEP THIS IN MIND WHEN PLANNING OUTDOOR ACTIVITIES NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 322 PM CDT FRI AUG 10 2007 MSZ051-102105- NEWTON MS- 322 PM CDT FRI AUG 10 2007 ...STRONG THUNDERSTORM LOCATED OVER NORTH CENTRAL NEWTON COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER STRATTON AT 322 PM CDT...AND WAS MOVING SOUTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NEWTON COUNTY...INCLUDING THE CITIES OF NEWTON AND PROSPECT...SHOULD MONITOR THIS STORM CLOSELY. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 324 PM CDT FRI AUG 10 2007 MSZ049-102110- RANKIN MS- 324 PM CDT FRI AUG 10 2007 ...STRONG THUNDESTORM OVER EASTERN RANKIN COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF PELAHATCHIE AT 324 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 356 PM CDT FRI AUG 10 2007 LAZ016-025-102140- TENSAS LA-MADISON LA- 356 PM CDT FRI AUG 10 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN MADISON PARISH AND INTO NORTHERN TENSAS PARISH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF AFTON AT 356 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN MADISON AND TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 507 PM CDT FRI AUG 10 2007 MSZ049-055-102305- RANKIN MS-SIMPSON MS- 507 PM CDT FRI AUG 10 2007 ...STRONG THUNDERSTORMS IN SOUTHERN RANKIN AND SIMPSON COUNTIES... STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WERE LOCATED FROM NEAR PINEY WOODS TO JUST WEST OF DLO AT 507 PM CDT...MOVING SOUTH AT 25 MPH. ANOTHER STRONG WAS LOCATED JUST SOUTH OF MAGEE. DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN RANKIN AND SIMPSON COUNTIES...INCLUDING THE CITIES OF MAGEE...MENDENHALL...PINOLA AND STAR...SHOULD MONITOR THIS STORM CLOSELY. OLB
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 507 PM CDT FRI AUG 10 2007 MSZ049-055-102305- RANKIN MS-SIMPSON MS- 507 PM CDT FRI AUG 10 2007 ...STRONG THUNDERSTORMS IN SOUTHERN RANKIN AND SIMPSON COUNTIES... STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WERE LOCATED FROM NEAR PINEY WOODS TO JUST WEST OF DLO AT 507 PM CDT...MOVING SOUTH AT 25 MPH. ANOTHER STRONG STORM WAS LOCATED JUST SOUTH OF MAGEE. DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN RANKIN AND SIMPSON COUNTIES...INCLUDING THE CITIES OF MAGEE...MENDENHALL...PINOLA AND STAR...SHOULD MONITOR THIS STORM CLOSELY. OLB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 515 PM CDT FRI AUG 10 2007 MSZ057-102315- JASPER MS- 515 PM CDT FRI AUG 10 2007 ...STRONG THUNDERSTORM IN JASPER COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF PAULDING AT 515 PM CDT...MOVING SOUTHEAST AT 25 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. OLB
The Jackson/Brandon,MS radar (KDGX), 53 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
3 thunderstorm wind. Local standard time, as filed.
A few trees were blown down across Shivers Road.
Numerous large limbs were blown down in Heidelberg and covered area streets and roads.
A few trees were blown down off Highway 49 just south of Burger King.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53451, 53452, 53453.